Results 1 to 3 of 3
Like Tree1Likes
  • 1 Post By ready4change12
Surprised by W/D from Hydrocodone
  1. #1
    laurahoosier is offline New Member
    Join Date
    Feb 2012
    Posts
    1

    Default Surprised by W/D from Hydrocodone

    Hello - I am a 49 year old, very active woman who had rotator cuff surgery 11/2011. The damage was much worse than the doctor anticipated and the recovery is going to take about one year, according to the dr.

    I was put on hydrocodone right away (5/325), taking about 12 per day. After about 6 weeks, I started to reduce the dosage (on my own since I hated being on a drug). Starting last week, I reduced the dosage to one pill in the morning and one in the evening. Then a few days later, I cut that dosage in half (1/2 pill morning and night). Then two days ago, I just stopped taking them altogether.

    All of a sudden, I couldn't sleep at all at night. My skin was crawling, my muscles ached, I was exhausted, but couldn't sleep. I contributed it to too much caffeine (I keep Diet Coke in business ) But when it happened again last night, (I went to bed at 9:30 and lay awake until after 2:30), it dawned on me, it might be withdraws. So I of course Googled "hydrocode withdraw symptoms" and much to my surprise, most of the symptoms listed were what I was experiencing.

    Called my ortho doctor and he wasn't much help, said that hydrocodone doesn't typically cause withdraws. So I started looking for help online and found this site.

    My dilemma is, do I go BACK on the hydrocodone and taper it more slowly to minimize the withdraws OR since I am already 2 days into withdraws, just tough it out.

    I HATE being on meds like this as I am a pretty healthy person (eat well, exercise 5-6 days/week) and my one vice is the Diet Coke, so I'd really like to kick this naturally or herbally as opposed to being put on another drug to kick this drug. BUT, I've GOT to sleep and get my heart to stop racing.

    My main symptoms are: insomnia, restlessness, crawling skin, anxiety. I am not experiencing any nausea, diarrhea or loss of appetite.

    Can you make some recommendations for me?

    Thanks for any advice you can offer!

    Thank you for your help!

  2. #2
    shawn156 is offline Member
    Join Date
    Feb 2012
    Posts
    167

    Default

    I'd tough it out,in a few days those will go away and things will be normal again.I know not sleeping is horrible but just a few more days and you are home free.
    I think even with a slow taper,you are going to have some symptoms anyways.

  3. #3
    Join Date
    Dec 2011
    Posts
    142

    Default

    Everyone is different, but since your WD symptoms are mild and you're on day 2, I would not go back. Just think if you go back, and continue the use of pain pills, the longer your on them the worse your WD maybe next time and it may be more difficult to stop. I would just get out now before it becomes a habit you can't quit so easily. Many of the people on here, begin with just taking their prescription medication and then suddenly realize they can't stop. Ultimately the decision is yours, and I wish you all the best!
    shawn156 likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22